Background: Drug-drug interaction management is complex. Nirmatrelvir/ritonavir is a potent cytochrome P450 (CYP) 3A inhibitor and influences pharmacokinetics of co-administered drugs. Although there are several reports about drug-drug interactions of nirmatrelvir/ritonavir, an influence of a concomitant use of nirmatrelvir/ritonavir and another potent CYP3A inhibitor on tacrolimus remains unclear. Here, we experienced a lung transplant patient with the novel coronavirus disease 2019 (COVID-19). In this patient, nirmatrelvir/ritonavir was administered, and the inhibitory effect of itraconazole on CYP3A was prolonged. Case presentation: We present a case in forties who had undergone lung transplantation. He was administered itraconazole and tacrolimus 1.0 mg/d, with a trough value of 8–12 ng/mL. The patient contracted the COVID-19, and a nirmatrelvir/ritonavir treatment was initiated. During the antiviral treatment, tacrolimus administration was discontinued for 5 d. Tacrolimus was resumed at 1.0 mg/d after completion of the nirmatrelvir/ritonavir treatment, but the trough value after 7 d was high at 31.6 ng/mL. Subsequently, the patient was placed on another 36-h tacrolimus discontinuation, but the trough value decreased to only 16.0 ng/mL. Conclusions: Co-administration of ritonavir caused a prolonged decrease in tacrolimus clearance through its inhibitory effects on CYP3A in a patient taking itraconazole. Management of drug-drug interaction by pharmacists can be important for patients with multiple medications.
|ジャーナル||Journal of Pharmaceutical Health Care and Sciences|
|出版ステータス||Published - 2023 12月|
ASJC Scopus subject areas